Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 65, NWS Nashville, TN

June 8, 2007Lawrence County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2007, 2:35 PM CDT for Lawrence County, Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2007, 2:35 PM CDT (19:35 UTC)
Expired
Jun 8, 2007, 3:00 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 122 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 2:40 PM CDTTSTM WND DMG2 E Loretto, TNTREES DOWN ON HIGHWAY 227.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 9:03 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2466 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 081937
SVROHX
TNC099-082000-
/O.NEW.KOHX.SV.W.0065.070608T1935Z-070608T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAWRENCE COUNTY IN TENNESSEE...

* UNTIL 300 PM CDT

* AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  LORETTO...OR ABOUT 13 MILES SOUTHWEST OF LAWRENCEBURG...AND MOVING
  EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FIVE POINTS AT 245 PM CDT

  MOVE INDOORS WHEN THUNDERSTORMS APPROACH. STAY AWAY FROM WINDOWS.
  

LAT...LON 3518 8752 3500 8754 3494 8727 3515 8720

$$
BOYD
1 follow-up statement
000 
WWUS54 KOHX 081959
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
257 PM CDT FRI JUN 8 2007

TNC099-082007-
/O.EXP.KOHX.SV.W.0065.000000T0000Z-070608T2000Z/
LAWRENCE TN-
257 PM CDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAWRENCE COUNTY
EXPIRES AT 300 PM CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.

LAT...LON 3518 8752 3500 8754 3494 8727 3515 8720

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:00 PM CDT, 35 minutes earlier.

Area forecast discussion, Jun 8, 2:00 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT FRI JUN 8 2007

.DISCUSSION...LINE OF STORMS CONTINUES TO WORK ITS WAY ACROSS
MIDDLE TENNESSEE, WITH A SIZABLE RAIN AREA BEHIND THE INITIAL
LINE. SURFACE FRONT IS MOVING SLOWLY, AND HAS STILL NOT YET
ADVANCED TO THE OHIO AND MISSISSIPPI RIVERS. BELIEVE WE STILL MAY
SEE MORE WEATHER DEVELOP ALONG OR AHEAD OF THE FRONT, SO WILL
LEAVE IN LOW POPS FOR THE EVENING PERIOD.

FRONTAL PASSAGE AT NASHVILLE WILL OCCUR BETWEEN 03Z AND 06Z THIS
EVENING, AND DRIER AIR WILL SLOWLY ADVECT INTO THE MID STATE
OVERNIGHT AND TOMORROW, WITH MUCH COOLER TEMPERATURES IN STORE THE
NEXT COUPLE OF DAYS. THE FLOW AT 500 MB IS BECOMING INCREASINGLY
ZONAL, SO THE TROUGH PASSAGE WILL BE PRIMARILY A LOW-LEVEL
FEATURE.

HIGH PRESSURE WILL BUILD INTO THE MID STATE AT ALL LEVELS BY
TOMORROW, AND WILL KEEP US RAIN-FREE FOR SEVERAL DAYS AS WE REMAIN
UNDER ITS INFLUENCE. LOOK FOR THE ATMOSPHERE TO GRADUALLY RELOAD
SO THAT BY THE MIDDLE OF NEXT WEEK, ISOLATED HEAT-DRIVEN
CONVECTION WILL RE-APPEAR IN THE FORECAST.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      68  85  62  85 /  20  10  10  10
CLARKSVILLE    64  85  58  85 /  20  10  10  10
CROSSVILLE     65  83  59  85 /  30  10  10  10
COLUMBIA       69  87  63  85 /  20  10  10  10
LAWRENCEBURG   69  89  64  87 /  20  10  10  10
WAVERLY        66  86  60  86 /  20  10  10  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 368
IN EFFECT FOR WESTERN MIDDLE TENNESSEE UNTIL 21Z...SEVERE
THUNDERSTORM WATCH 370 IN EFFECT FOR EASTERN MIDDLE TENNESSEE
UNTIL 01Z.
&&

ROSE
Hazardous weather outlook, Jun 8, 5:30 AM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI JUN 8 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-091030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE STORMS...MAINLY IN THE AFTERNOON
HOURS. THE GREATEST THREAT FROM THE STRONGEST STORMS WILL BE DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE ISOLATED NATURE OF SEVERE WEATHER TODAY...SPOTTER
ACTIVATION IS UNLIKELY.

MAG

In the hours before

Special weather statement, Jun 8, 10:05 AM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1005 AM CDT FRI JUN 8 2007

TNZ005-022>024-081600-
BENTON-HOUSTON-HUMPHREYS-STEWART-
1005 AM CDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 368 IN EFFECT UNTIL 4 PM CDT...

A LINE OF SEVERE THUNDERSTORMS IS APPROACHING THE TENNESSEE
RIVER ABOUT 25 MILES WEST OF DOVER. THE LINE OF STORMS
WILL MOVE INTO THE STEWART...BENTON AND HOUSTON COUNTIES
AROUND 1030 AM. DAMAGING WINDS ARE POSSIBLE WITH THIS
LINE OF STORMS.

THE LINE OF STORMS WILL CONTINUE TO MOVE EAST THROUGH
WESTERN MIDDLE TENNESSEE THIS MORNING. RESIDENTS IN MIDDLE
TENNESSEE SHOULD STAY ABREAST OF THE WEATHER...AND TAKE
SHELTER INDOORS WHEN THUNDERSTORMS APPROACH.

BOYD
Special weather statement, Jun 8, 11:23 AM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1123 AM CDT FRI JUN 8 2007

TNZ007-008-025>028-059-062-081745-
CHEATHAM-DAVIDSON-DICKSON-ROBERTSON-RUTHERFORD-SUMNER-WILLIAMSON-
WILSON-
1123 AM CDT FRI JUN 8 2007

AN AREA OF STRONG THUNDERSTORMS WILL BE MOVING THROUGH DICKSON AND
CHEATHAM COUNTIES BETWEEN 11:30 AM AND NOON...AND THROUGH
ROBERTSON...DAVIDSON...WESTERN SUMNER...WESTERN WILSON...AND
NORTHERN WILLIAMSON COUNTY BETWEEN NOON AND 1 PM CDT. EXPECT GUSTY
WINDS OF ABOUT 40 MPH...PEA SIZE HAIL AND LOCALLY HEAVY RAINS.
THE THUNDERSTORMS WERE MOVING TO THE EAST-SOUTHEAST AT 35 MPH.
STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER
WEATHER UPDATES IF WEATHER WARNINGS ARE NECESSARY.

ORCHANIAN
Local storm report, Jun 8, 1:11 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
111 PM CDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     TSTM WND DMG     HENDERSONVILLE          36.29N 86.60W
06/08/2007                   SUMNER             TN   LAW ENFORCEMENT

            HENDERSONVILLE POLICE DEPT.REPORTED A LARGE TREE LIMB AND
            POWER LINES DOWN.

&&

ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 10:13 AM CDTSevere Thunderstorm WarningOHXStewart47 min
Jun 8, 10:51 AM CDTSevere Thunderstorm WarningOHXMontgomery39 min
Jun 8, 11:37 AM CDTSevere Thunderstorm WarningOHXBenton38 min
Jun 8, 11:46 AM CDTSevere Thunderstorm WarningOHXRobertson59 min
Jun 8, 12:30 PM CDTSevere Thunderstorm WarningOHXDavidson30 min
Jun 8, 12:40 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson65 min
Jun 8, 12:55 PM CDTSevere Thunderstorm WarningOHXSumner, Wilson65 min
Jun 8, 12:59 PM CDTSevere Thunderstorm WarningOHXHickman, Perry46 min
Jun 8, 1:11 PM CDTSevere Thunderstorm WarningOHXLewis49 min
Jun 8, 1:22 PM CDTSevere Thunderstorm WarningOHXMacon, Smith8 min
Jun 8, 1:27 PM CDTSevere Thunderstorm WarningOHXJackson48 min
Jun 8, 1:31 PM CDTSevere Thunderstorm WarningOHXMaury44 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.